News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Long time Yasmin birth control user with irregular bleeding


 platinum81 - Tue Dec 30, 2008 7:49 am

I am 27 year old female and have been on Yasmin since I was 18. I got pregnant when I was 22. The only time I haven't taken birth control is during my pregnancy and about two months after that. I then got back on Yasmin for about 3 years however, I was taken to the emergency room for chest pains and they thought my sypmtoms mirrored blood clots (which can be tied to birth control pills). I took myself off the Yasmin for about 9 months but I had very heavy irregular bleeding and my cycles would be off. I also was bleeding during and after intercourse. I went back on Yasmin as the they say the bleeding could be to the sudden loss of estrogen. And I've been on it for almost a year. There is still spotting and bleeding during/after intercourse. They've done tests and ultrasounds to see if there were any fibroids or cysts. There was a small fibroid but according to two drs, it's so small that it wouldn't be causing the symptoms I was having. Please let me know what you think this may be. Some possible suggestions I was given was to use lubricant during sex because the vagina could have tears in it. I wondered if the dr could see any tears because they haven't told me. Or to try a new birth control pill. Please let me know your opinion.

BTW, prior to taking myself off the Yasmin, I never had any problems or breakthrough bleeding. I never bled during sex or when I wasn't on my cycle.
 Debbie Miller, RN - Tue Jan 20, 2009 11:24 pm

User avatar Hello,
I'm glad you are seeing your doctor about your concerns. The fact that the doctor has not found anything alarming and that this has only occurred since you changed the hormonal contraceptives. Given time there is a good chance things will settle down. I think if the doctor had seen a tear you would have been told.

Additional lubrication certainly won't hurt and will probably help. You are correct that there is a risk of blood clots with hormonal contraception so that should be considered when making your decision. If you are a smoker your risk is especially great.

Long-term birth control use can produce a false normal pattern to your cycles and once you go off you think you are abnormal when in fact the artificial pattern was created by the pill. Wait and watch would be my initial advice, with follow up to your doctor if still present in a few months.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here